Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 11, 2011, 6:33 PM CDT for Saint Landry Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 11, 2011, 7:02 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 122 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WUUS54 KLCH 112333
SVRLCH
LAC097-120030-
/O.NEW.KLCH.SV.W.0104.110611T2333Z-110612T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES ARNAUDVILLE...
* UNTIL 730 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER ARNAUDVILLE...MOVING WEST
AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND COTEAU BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3042 9197 3039 9198 3037 9199 3038 9201
3037 9203 3039 9204 3043 9205 3043 9194
3041 9193
TIME...MOT...LOC 2334Z 083DEG 3KT 3039 9198
$$
212 follow-up statements
726
WWUS54 KLCH 112359
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
659 PM CDT SAT JUN 11 2011
LAC097-120030-
/O.CON.KLCH.SV.W.0104.000000T0000Z-110612T0030Z/
ST. LANDRY LA-
659 PM CDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL ST. LANDRY PARISH...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAND COTEAU..MOVING WEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND COTEAU BY 730 PM CDT...
LAT...LON 3042 9197 3039 9198 3037 9199 3038 9201
3037 9203 3039 9204 3043 9205 3043 9194
3041 9193
TIME...MOT...LOC 2359Z 083DEG 3KT 3039 9200
$$
JB501
WWUS54 KLCH 120002
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
702 PM CDT SAT JUN 11 2011
LAC097-120012-
/O.CAN.KLCH.SV.W.0104.000000T0000Z-110612T0030Z/
ST. LANDRY LA-
702 PM CDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LANDRY
PARISH IS CANCELLED...
THUNDERSTORMS ARE STILL IN THE AREA AND WIND GUSTS TO 45 MPH ARE
STILL POSSIBLE. HOWEVER THE STORM HAS WEAKENED TO BELOW SEVERE
LEVELS.
LAT...LON 3042 9197 3039 9198 3037 9199 3038 9201
3037 9203 3039 9204 3043 9205 3043 9194
3041 9193
TIME...MOT...LOC 0002Z 083DEG 3KT 3039 9201
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:09 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 4:09 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 PM CDT SAT JUN 11 2011 ...NO DROUGHT RELIEF IN SIGHT... .DISCUSSION... UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED AN SW TO NE ORIENTED UPPER RIDGE AXIS STRETCHING FROM NORTHERN MEXICO INTO THE ARKLAMISS...WITH AN UPPER LOW CENTERED OVER THE NORTHEAST GOMEX AND ITS ASSOCIATED TROF AXIS STRETCHING SW THROUGH THE BAY OF CAMPECHE. AT THE SFC...SW TO NE ORIENTED RIDGE OF HIGH PRESSURE STRETCHED FROM NE MS TO CENTRAL LA...WHILE A QUASI-STATIONARY FRONTAL EXTENDED FROM NORTH CENTRAL TX INTO SE MO. UPPER LOW OVER THE NORTHEAST GULF IS PROGGED TO LIFT OUT OVER THE NEXT 24 TO 36 HOURS. MEANWHILE...THE UPPER LEVEL RIDGE IS FORECAST TO STRENGTHEN IN RESPONSE TO UPSTREAM ENERGY DIGGING INTO THE DESERT SOUTHWEST. AS A RESULT...ONE MORE AFTERNOON OF SLIGHT RAIN CHANCES ON SUNDAY AS THE COMBINATION OF DIURNAL INSTABILITY...SUFFICIENT MOISTURE...AND PERTURBATIONS TRANSLATING THROUGH THE NORTHERLY FLOW ALOFT BETWEEN THE TROF AXIS TO THE EAST AND THE RIDGE TO THE WEST SERVE TO INITIATE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS MAINLY EAST AND SOUTH CENTRAL LOUISIANA. WILL CARRY POPS FARTHER WEST THAN THIS TO ACCOUNT FOR SUBSEQUENT INITIATION CAUSED BY CONVECTIVE OUTFLOWS...BUT GENERALLY EXPECT THAT ACTIVITY WILL BE EVEN MORE ISOLATED THAN TODAY AND CONFINED FARTHER EAST. INVERTED-V SIGNATURE SEEN ON FORECAST SOUNDINGS PORTENDS A RISK OF DOWNBURST POTENTIAL WITH ANY STRONG/SEVERE CONVECTION. IF YOU DO NOT GET WET TODAY OR TOMORROW...THEN THE CHANCES REALLY DO NOT LOOK PROMISING THE REST OF THE WEEK. UPPER LEVEL RIDGE WILL PREVAIL THROUGH AT LEAST MID WEEK...WHICH IN ADDITION TO INHIBITING CONVECTION...WILL RESULT IN HIGH TEMPERATURES NEARING THE CENTURY MARK ACROSS THE TEXAS LAKES AND CENTRAL LOUISIANA. HIGHS ALONG THE COAST...THOUGH ABOVE NORMAL...WILL BE MODERATED BY SOUTHERLY FLOW OFF THE GULF. OVERNIGHT LOWS WILL ALSO BE ABOVE NORMAL...BUT THE REVERSE SITUATION WILL APPLY FOR THE SAME REASON. TEMPERATURES ALONG THE COAST WILL BE BUOYED BY THE MARITIME INFLUENCE. GLOBAL MODELS FLATTEN THE RIDGE BY MIDWEEK IN RESPONSE TO SIGNIFICANT SHORTWAVE ENERGY TRANSLATING THROUGH THE PLAINS INTO THE OHIO/MS RIVER VALLEYS. THIS MAY RESULT IN SMALL RAIN CHANCES COMING BACK INTO THE FORECAST...BUT FOR THE TIME BEING...HAVE LEFT THIS PERIOD DRY. RIDGE REBUILDS FOR THE END OF THE WEEK...SHUTTING DOWN RAIN CHANCES AGAIN. && .MARINE... HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL MAINTAIN A LIGHT ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 94 74 94 / 20 20 20 10 KBPT 74 92 74 93 / 10 10 10 10 KAEX 74 96 73 98 / 20 20 20 10 KLFT 75 94 74 94 / 20 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...13
Hazardous weather outlook, Jun 11, 3:54 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CDT SAT JUN 11 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-121200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 354 AM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING AS A MOIST UNSTABLE AIRMASS INTERACTS WITH LOW PRESSURE ALOFT OVER THE GULF OF MEXICO. A STRONGER STORM OR TWO COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE ALOFT OVER TEXAS WILL RETROGRADE FURTHER EAST. OTHER THAN THE SEA BREEZE FRONT...THERE WILL BE NO REAL FOCUS FOR AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT. THE ONSHORE FLOW SHOULD KEEP AFTERNOON TEMPERATURES IN THE LOWER 90S ACROSS THE I-10 CORRIDOR...TO MID 90S FURTHER INLAND. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 11, 3:20 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CDT SAT JUN 11 2011 LAZ031>033-043-112115- EVANGELINE LA-ALLEN LA-ST. LANDRY LA-ACADIA LA- 320 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ALLEN...ST. LANDRY AND ACADIA PARISHES UNTIL 415 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF CHATAIGNIER...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHATAIGNIER BY 335 PM... SAVOY BY 355 PM... EUNICE...DURALDE AND MOWATA BY 415 PM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3033 9244 3053 9265 3068 9230 3060 9223 SWEENEY
Special weather statement, Jun 11, 5:11 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
511 PM CDT SAT JUN 11 2011
LAZ045-053>055-112245-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-ST. MARY LA-IBERIA LA-
511 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 545 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF CHARENTON...MOVING
SOUTHWEST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHARENTON AND LAKE FAUSSE POINTE BY 545 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2982 9158 3003 9168 3012 9138 3010 9137
2995 9129Special weather statement, Jun 11, 5:27 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 PM CDT SAT JUN 11 2011
LAZ054-055-112300-
LOWER ST. MARTIN LA-ST. MARY LA-
527 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR LOWER ST. MARTIN PARISHES UNTIL
600 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES EAST OF BELLE RIVER...MOVING SOUTHWEST AT
15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BELLE RIVER AND STEPHENSVILLE BY 535 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2977 9109 2977 9134 2996 9135 2997 9124
2990 9119 2986 9118 2984 9110 2982 9108Special weather statement, Jun 11, 6:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT SAT JUN 11 2011
LAZ054-120000-
ST. MARY LA-
601 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY PARISH UNTIL 700 PM
CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF MORGAN CITY...MOVING SOUTH AT 5
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN ST. MARY PARISH AT 620 PM
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2961 9111 2960 9115 2960 9118 2957 9121
2961 9135 2975 9128 2971 9109 2969 9109
JTSpecial weather statement, Jun 11, 6:11 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 611 PM CDT SAT JUN 11 2011 LAZ033-043>045-052>055-120015- ST. LANDRY LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-LAFAYETTE LA- VERMILION LA-ACADIA LA-ST. MARY LA-IBERIA LA- 611 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE... VERMILION...ACADIA...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 715 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM CARENCRO TO 13 MILES EAST OF FRANKLIN...MOVING WEST AT 15 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ST. MARTINVILLE AND LOREAUVILLE BY 620 PM... CANKTON AND CHARENTON BY 625 PM... SORREL...LAFAYETTE AND BALDWIN BY 635 PM... JEANERETTE AND BROUSSARD BY 640 PM... SCOTT BY 645 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 2979 9123 2969 9154 3035 9239 3043 9203 JT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:20 PM CDT | Special Weather Statement | LCH | Acadia | 55 min |
| Jun 11, 5:11 PM CDT | Special Weather Statement | LCH | Saint Martin | 34 min |
| Jun 11, 5:27 PM CDT | Special Weather Statement | LCH | Assumption | 33 min |
| Jun 11, 6:01 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Jun 11, 6:11 PM CDT | Special Weather Statement | LCH | Lafayette | 64 min |
| Jun 11, 6:49 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.